Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 51, NWS Lake Charles, LA

December 11, 2016

NWS Lake Charles, LA issued this small craft advisory at Dec 11, 2016, 9:31 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2016, 9:31 AM CST (15:31 UTC)
Expired
Dec 11, 2016, 6:00 PM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 5:40 AM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Dec 11, 5:40 AM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
540 AM CST Sun Dec 11 2016

.AVIATION...Low pressure and an accompanying cold front advancing
across the south plains will result in a tightening pressure
gradient across the region today. Strong and somewhat gusty south
winds can be expected. These strengthening southerlies will bring
increasing low level moisture with VFR stratocu gradually lowering
into MVFR as the day progresses.

&&

.PREV DISCUSSION... /issued 459 AM CST Sun Dec 11 2016/

DISCUSSION...
High pressure is exiting off the mid Atlantic states this morning
as our next system has dropped down the eastern slopes of the
Rockies and into Kansas. This front is expected to drive towards
the coast before finally stalling. As a result... isolated
showers later this afternoon as temps warm towards 70 degrees.
Winds have become southeast and this is why mrng temps are running
about 10 degrees warmer than yesterday.

Tonight will see some isolated showers with fog forming after
midnight. Lows expected to hold around 60 degrees as the warmup
continues. Zonal flow aloft is not expected to push this frontal
system into the gulf on Monday but will hang it up along the I-10
corridor. The threat for showers to continue into Wednesday.
During the day on Wednesday a second front is expected to catch up
to the stalled front and push the boundary into the gulf. Winds
will swing around to the north and increase over the coastal
waters with rains drawing to a close and temperatures falling.
Rainfall totals through Thursday look to remain below an inch.

Minor flooding continues on the Calcasieu river at Glenmora and
Old Town Bay.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  58  71  58 /  10  30  50  30
LCH  70  61  74  62 /  10  20  40  40
LFT  68  60  76  64 /  10  20  40  40
BPT  71  63  75  64 /  20  30  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 3 PM CST this afternoon for
     GMZ450-452-455-470-472-475.

&&

AVIATION...23
Hazardous weather outlook, Dec 11, 5:18 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CST SUN DEC 11 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
518 AM CST SUN DEC 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
MOSTLY CLOUDY SKIES WITH ISOLATED SHOWERS LATER TODAY.
TEMPERATURES WARMING TOWARDS 70 DEGREES ON SOUTHEAST WINDS.
TONIGHT WILL SEE THE CHANCE FOR SOME SHOWERS... THIS WILL BE
MIXED WITH PATCHES OF FOG TOWARDS SUNRISE. MORNING LOWS WILL BE
ABOUT 10 DEGREES WARMER THAN THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL MOVE DOWN TO THE I-10 CORRIDOR DURING THE DAY
TOMORROW WITH THE CHANCE FOR SHOWERS CONTINUING. THE FRONT WILL
STALL AND REMAIN MOSTLY IN PLACE THROUGH WEDNESDAY. AT THAT TIME A
SECOND COLD FRONT WILL PUSH THROUGH TO THE COAST WEDNESDAY
AFTERNOON. THIS WILL USHER IN MUCH COOLER TEMPERATURES AS RAINS
MOVE OFF TO THE EAST AND WINDS BECOME NORTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-121130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
518 AM CST SUN DEC 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SOUTHEAST WINDS WILL TAPER OFF A BIT AS HIGH PRESSURE EXITS INTO
THE ATLANTIC THIS MORNING. LOOK TO SOME ISOLATED SHOWERS LATER
TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT IS EXPECTED TO MOVE DOWN INTO THE REGION ON MONDAY
BUT IS NOT EXPECTED TO MAKE THE COASTAL WATERS. THEREFORE...
LOOKING TO SEE CHANCES FOR RAINS CONTINUING ON SOUTHERN WINDS. A
SECOND STRONGER COLD FRONT IS EXPECTED TO MOVE DOWN AND PUSH THE
STALLED FRONTAL SYSTEM INTO THE COASTAL WATERS LATE WEDNESDAY.
WINDS BECOMING NORTH WITH WINDS WITH SEAS INCREASING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:14 AM CSTRiver Flood WarningLCHCalcasieu49 hr

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.